What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 9, 11:47 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 9, 11:47 AM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1247 PM CDT Sat Jun 9 2018
.AVIATION...
THe main focus for the 18Z TAFs will be ongoing convective
evolution for the Southeast Texas terminals. Scattered TSRA/SHRA
have developed in between LBX/SGR/HOU and are slowly drifting
northward. Have started off TAFs with TEMPOs for SGR and HOU as a
result and with heating contributing to additional development
near IAH and CXO later this afternoon, have also included TEMPOs
for those TAFs. TSRA will be capable of producing variable 20-30
knot gusts should terminal impacts occur as well as MVFR or even
IFR visibility restrictions from heavy rainfall. Loss of heating
will allow for TSRA to end between 00-02Z with VFR conditions
prevailing overnight. Similar conditions are expected again
tomorrow (but farther inland due to a weaker upper ridge) with
SHRA/TSRA developing near the terminals mid to late morning
Sunday. South to southeast winds 5-10 knots this afternoon are
expected to fall below 5 knots tonight, increasing into the 8-13
knot range by late in the morning Sunday.
Huffman
&&
.PREV DISCUSSION... /ISSUED 1027 AM CDT Sat Jun 9 2018/
DISCUSSION...
Current surface analysis shows an inverted surface trough over
South Texas which will help pool Gulf moisture over the western
portions of our area today. At upper levels, a shortwave trough
currently over Arklatex will provide additional support for lift
as that axis interacts with the sea breeze. Precipitable water
values are over 1.5" along and southwest of an Angleton- Wharton-
Columbus line. Satellite imagery shows several towering cumulus
clouds as scattered showers are developing. CAMs are increasing
their coverage of scattered showers and thunderstorms from the
early afternoon through this evening, so POPs have been raised
accordingly. With little steering flow, expect brief heavy
downpours with any stationary cells. A slight inverted-v signal in
the model soundings and DCAPE values above 1000 J/kg indicate a
gusty wind threat with any of the stronger storms that develop
along and south of I-10.
Temperatures will once again peak in the low to mid 90s today,
except for areas that see more frequent rainfall. As the rain
tapers off late this evening, expect gradual clearing from the
southwest and minimum temperatures in the mid 70s.
22
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 94 76 95 76 / 10 20 10 10 10
Houston (IAH) 76 93 78 94 77 / 20 40 10 20 10
Galveston (GLS) 81 90 82 91 82 / 20 30 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Discussion...22
Aviation/Marine...14
Hazardous weather outlook, Jun 9, 9:00 AM CST, 5 hours before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
1000 AM CDT Sat Jun 9 2018
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-300-313-335>338-436>438-101500-
Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Colorado-Fort Bend-Galveston Bay-
Galveston Island and Bolivar Peninsula-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Bay-Matagorda Islands-
Montgomery-Northern Liberty-Polk-San Jacinto-Southern Liberty-
Trinity-Walker-Waller-Washington-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
Wharton-
1000 AM CDT Sat Jun 9 2018
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Thunderstorm activity is expected to develop this afternoon and
evening. Brief heavy downpours are possible with any slow moving
storms and gusty winds are possible with the strongest storms
along and south of I-10.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 9, 11:10 AM CST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1210 PM CDT SAT JUN 9 2018
TXZ213-237-238-313-337-338-091745-
Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX-
Coastal Galveston TX-Inland Harris TX-Coastal Brazoria TX-
1210 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GALVESTON...
NORTHEASTERN BRAZORIA AND SOUTHEASTERN HARRIS COUNTIES UNTIL 1245 PM
CDT...
At 1209 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hillcrest to Liverpool. Movement was
northeast at 5 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Southern Pasadena, eastern Pearland, League City, Texas City,
Friendswood, Alvin, Dickinson, South Houston, La Marque, Santa Fe,
Seabrook, Webster, Hitchcock, Kemah, Clear Lake, South Belt /
Ellington, Greater Hobby Area, Nassau Bay, Taylor Lake Village and El
Lago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2922 9540 2968 9523 2960 9498 2955 9502
2951 9499 2937 9504 2920 9516 2921 9520
2920 9520 2919 9518 2919 9516 2912 9521
TIME...MOT...LOC 1709Z 227DEG 15KT 2938 9518 2928 9526Special weather statement, Jun 9, 11:21 AM CST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1221 PM CDT SAT JUN 9 2018
TXZ197-210-211-091745-
Washington TX-Colorado TX-Austin TX-
1221 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLORADO...
NORTHWESTERN AUSTIN AND SOUTH CENTRAL WASHINGTON COUNTIES UNTIL 1245
PM CDT...
At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Industry, or 16 miles north of Columbus, moving northeast at 20 mph.
Winds in excess of 35 mph will be possible with this storm.
Locations impacted include...
Shelby, Industry, New Ulm and Frelsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2996 9657 3003 9661 3020 9658 3009 9630
2984 9652 2989 9663
TIME...MOT...LOC 1720Z 204DEG 16KT 2995 9655Special weather statement, Jun 9, 12:21 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
121 PM CDT SAT JUN 9 2018
TXZ227-237-091845-
Inland Brazoria TX-Fort Bend TX-
121 PM CDT SAT JUN 9 2018
...SPECIAL WEATHER STATEMENT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm near
Danbury, or 7 miles north of Angleton. This storm was nearly
stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Northeastern Angleton, Danbury, Bonney and Rosharon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2918 9538 2935 9562 2944 9552 2930 9529
TIME...MOT...LOC 1821Z 184DEG 3KT 2927 9540
Special weather statement, Jun 9, 12:59 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Houston/Galveston TX
159 PM CDT SAT JUN 9 2018
TXZ237-091930-
Inland Brazoria TX-
159 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRAZORIA COUNTY UNTIL 230
PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bonney, or 8 miles north of Angleton, that was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Iowa Colony, Bonney and Rosharon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2921 9540 2929 9556 2942 9545 2935 9529
TIME...MOT...LOC 1859Z 206DEG 7KT 2930 9544
Special weather statement, Jun 9, 1:26 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
226 PM CDT SAT JUN 9 2018
TXZ237-092000-
Inland Brazoria TX-
226 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRAZORIA COUNTY UNTIL 300
PM CDT...
At 225 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bonney, or 9 miles north of Angleton, and was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Iowa Colony, Bonney and Rosharon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2921 9542 2928 9556 2943 9545 2936 9531
TIME...MOT...LOC 1925Z 209DEG 5KT 2931 9543
Special weather statement, Jun 9, 1:46 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
246 PM CDT SAT JUN 9 2018
TXZ213-238-313-338-092015-
Coastal Harris TX-Inland Galveston TX-Coastal Galveston TX-
Inland Harris TX-
246 PM CDT SAT JUN 9 2018
...SPECIAL WEATHER STATEMENT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm over
eastern League City, moving northeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Southeastern Pasadena, League City, Texas City, Dickinson, Seabrook,
Webster, Kemah, eastern Clear Lake, Nassau Bay, Taylor Lake Village,
El Lago, Clear Lake Shores, San Leon, The Johnson Space Center and
Bacliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2942 9500 2949 9516 2963 9508 2959 9499
2957 9501 2955 9502 2952 9499 2951 9497
2950 9493 2950 9492
TIME...MOT...LOC 1945Z 216DEG 17KT 2952 9501